Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 199, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 26, 2000, 8:52 PM EDT for Williams County, Ohio; Steuben County, Indiana; Hillsdale County, Michigan. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 8:52 PM EDT (00:52 UTC)
- Expired
- Aug 26, 2000, 9:40 PM EDT
- In force
- 48 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Steuben County, IN, Hillsdale County, MI, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 9:09 PM EDT | Thunderstorm Wind | Camden, MI | Numerous trees down throughout town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 270055 SVRFWA INC151-MIC059-OHC171-270140- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 852 PM EDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEUBEN COUNTY IN INDIANA SOUTHERN HILLSDALE COUNTY IN MICHIGAN NORTHERN WILLIAMS COUNTY IN OHIO * UNTIL 940 PM EDT(840 PM EST) * AT 852 PM EDT(752 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF READING TO MONTGOMERY TO 7 MILES WEST OF ORLAND...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS... ANGOLA WALDRON MONTPELIER EDON SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORIT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:22 PM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 26, 3:22 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 222 PM EST SAT AUG 26 2000 MCV MOVG THRU NE IL APPEARS TO BE MAIN LIFTING MECHANISM CAUSING SHOWERS AND TSTMS OVR FA ATTM. NO SGFNT WX APPEARS ASSOCD WITH VORT MAX MOVG SE INTO SW WI. THUS, XPCG BAND OF SHOWERS AND TSTMS MOVG THRU AREA ATTM TO BE IT FOR THIS SYSTEM. PLAN ON FCSTG SCT SHWRS/TSTMS ENDING EARLY OVR MOST OF FA, EXCEPT LIKELY THIS EVE OVR FAR NE, AND DRY FAR SW. INSTABILITY LIMITED WITH LI'S ARND -3C. WOLCOTT PROFILER SHOWED LITTLE 0-3KM DIRECTIONAL OR SPEED SHEAR AND WINDS IN THIS LAYER ONLY ARND 20KTS IN THE PRE-STORM ENVIRONMENT. THUS, SVR WX NOT EXPECTED. SUBSIDENCE BEHIND S/WV SHD CLEAR SKIES OUT OVRNGT. LGT WIND AND ADDITIONAL LOW LVL MOISTURE AS A RESULT OF RAINFALL SHD LEAD TO SOME PATCHY FOG BY MORNING. MOS LOWS IN L-M60S FOR TNGT LOOK REASONABLE. THERMAL TROF ALOFT SHD STILL BE OVR AREA SUN MORNING. WITH LINGERING LOW LVL MOISTURE SHD BE GOOD CU DVLPMNT. SUBSIDENCE AND WARMING ALOFT DURING THE DAY AS S/WV CONTS TO MOVE SE AND RIDGE BUILDS EAST FROM PLAINS STATES SHD PREVENT ANY INSTABILITY SHWRS FROM FORMING OVR OUR AREA. H925 TEMPS FCSTS SUGGESTS HIGHS WL BE 83-86 WHICH IS IN GOOD AGREEMENT WITH MOS TEMPS. UPR LVL RIDGE EXPECTED TO CONTINUE BUILDING OVR THE AREA SUN NGT AND MON AS STRONG TROF MOVES EAST FROM WRN CAN/PAC NW TO CENTRAL CAN/DAKS BY 00Z TUE. ETA/AVN IN GOOD AGREEMENT AND CONSISTENT WITH 00Z MRF IN FCSTG SFC CDFNT FM NW WI TO WRN NEB BY THAT TIME. MRF INDICATED THIS FRONT WUD DROP ACRS FA TUE NGT/WED. UPR LVL RIDGE FCST TO CONT TO BUILD OVR AREA DURING THAT TIME WHICH MAY CAP ANY CONVECTION, HWVR, WL BE QUITE UNSTABLE WITH MRF FCST -5 LI'S 00Z WED/00Z THU, SO WL CONT WITH CHC OF TSTMS FOR WED. 850MB TEMP FCSTS SUGGEST FMR AND MRF MOS MAX TEMPS MAY BE A BIT ON THE COOL SIDE. .IWX...NONE. JT
In the hours before
Local storm report, Aug 26, 5:27 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 PM EST SAT AUG 26 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 5 W ELMIRA IN WIND DAMAGE
08/26/00 LAGRANGE TREES DOWN IN EASTERN
LAGRANGE COUNTY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0425 PM PLEASANT LAKE IN .75 INCH HAIL
08/26/00 STEUBEN REPORTED BY STORM
SPOTTER.
NLocal storm report, Aug 26, 7:26 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
626 PM EST SAT AUG 26 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 2 W SOMERSET CENTER MI WIND DAMAGE
08/26/00 HILLSDALE TREES DOWN. WINDOWS
BLOWN OUT OF MOBILE
HOME. REPORTED BY
EMERGENCY MANAGEMENT.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:24 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 36 min |
| Aug 26, 9:34 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 56 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Severe Thunderstorm Warnings in Indiana, 2000Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.